MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 11590100
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: central line.The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Although requested, patient demographics was not provided.Patient is a neonate as the event occurred in neonatal intensive care unit.
 
Event or Problem Description
It was reported that the nurse found a puddle of fluid on the floor.The tubing was then inspected and found a hole where the leak was coming from.Total parenteral nutrition (tpn) was infusing through a central line at the time of the event.There was a delay in infusion therapy due to changing of intravenous fluid.The patient was then checked for infection and there was no patient harm.The event occurred in neonatal intensive care unit (nicu).
 
Event or Problem Description
It was reported that the nurse found a puddle of fluid on the floor.The tubing was then inspected and found a hole where the leak was coming from.Total parenteral nutrition (tpn) was infusing through a central line at the time of the event.There was a delay in infusion therapy due to changing of intravenous fluid.The patient was then checked for infection and there was no patient harm.The event occurred in the neonatal intensive care unit (nicu).
 
Additional Manufacturer Narrative
The customer¿s report that the tubing had a hole and leaked was confirmed.The sets were visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection of the set noted clear liquid within the tubing throughout the each set.No damages were observed on the upper or lower fitment or throughout the set.Functional testing confirmed leaking from a small hole at the top of the silicone segment near the upper fitment.The root cause of the customer¿s report could not be identified.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9787435
Report Number9616066-2020-00657
Device Sequence Number19527630
Product Code FPA
UDI-Device Identifier10885403232411
UDI-Public10885403232411
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11590100
Device Catalogue Number11590100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015,CUROS CAP,NON-BD EXT SET, TD (B)(6) 2020.